U.S. doctors online nowAsk doctors free
A 19-year-old female asked:

19 female just been prescribed prozac (fluoxetine) for depression anxiety and bulimia. on day two feeling like i have tons of energy? is this possible? normal?

2 doctor answers8 doctors weighed in
Dr. Robert Kassoff
Clinical Psychology 37 years experience
Anything is possible: You may have slept well for the first time in a while, perhaps eating without purging, many other factors as well about what you are now doing or no longer doing, just because of the intervention. Please speak to your prescriber to report the effect that you are experiencing.
Dr. Pamela Pappas
Psychiatry 42 years experience
Contact your doctor: Having "tons of energy" on day 2 of Prozac (fluoxetine) can mean different things. One is that you're experiencing relief from symptoms. Another is that Prozac (fluoxetine) is triggering a hypomanic or manic episode -- and this needs assessment pronto. Nothing is wrong with having energy, but usually Prozac (fluoxetine) does not act quite that quickly. Please call your doctor and tell him/her what's happening with you. Be well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 9, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.